Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 64, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 3, 2019, 3:54 PM CDT for Bailey County, Cochran County, Hockley County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2019, 3:54 PM CDT (20:54 UTC)
- Expired
- May 3, 2019, 4:31 PM CDT
- In force
- 37 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Bailey County, TX, Cochran County, TX, Hockley County, TX
The radar
The Lubbock radar (KLBB), 80 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 3:26 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:57 PM CDT, 57 minutes earlier.
Area forecast discussion, May 3, 2:57 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 257 PM CDT Fri May 3 2019 .DISCUSSION... A wet pattern will continue with showers and thunderstorms possible through the next week. Low clouds have broken up this afternoon which has allowed some destabilization. Dewpoints are in the upper 50s to low 60s with ML CAPE 1500-2000J/Kg and around 40 kts of shear. Hi-res models are showing some supercells initiating along the state line this afternoon where the CAPE gradient is. SPC has issued a Slight Risk for the western South Plains with large hail being the main concern. Overnight upper level flow will become more northwesterly with storms possible in eastern New Mexico and the Texas Panhandle. Expect some of these storms to make it to our northwestern counties through Saturday morning. Dewpoint depressions suggest fog is likely to develop again early Saturday morning. Upper level flow will generally be zonal through the weekend with several waves moving through. Ridging will build in as an upper level low opens up as it crosses the Rockies early next week. Southerly surface winds will continue to bring moisture up from the Gulf, with dewpoints in the 50s and low 60s through Tuesday. On Wednesday the dry line will move east with thunderstorms along it. With plenty of moisture, expect storms to initiate along boundaries through next week. Timing and location of thunderstorms is not certain, but PoPs will generally be 20-40%. With good instability, strong to severe storms will be possible each day. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 08/99
Hazardous weather outlook, May 3, 10:52 AM CDT, 5 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1052 AM CDT Fri May 3 2019 TXZ021>044-040400- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1052 AM CDT Fri May 3 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Strong to severe thunderstorms will be possible later today from the western South Plains spreading into the central South Plains. Hail to one inch diameter and wind gusts to 60 mph will be primary threats from thunderstorms later today. Some of the slower moving storms may produce locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few severe thunderstorms are possible late Friday night and late Saturday night. Additional bouts of severe storms may occur each day Sunday through through Thursday as an active weather pattern becomes entrenched over the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:23 AM CDT | Dense Fog Advisory | LUB | Briscoe, Floyd, Hall, Motley | 97 min |
| May 3, 3:06 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran | 54 min |
| May 3, 3:09 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 43 min |
| May 3, 3:41 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 49 min |
| May 3, 4:14 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 48 min |
| May 3, 4:21 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Yoakum | 54 min |
| May 3, 4:43 PM CDT | Areal Flood Advisory | LUB | Bailey | 2 hr |
| May 3, 5:14 PM CDT | Special Weather Statement | LUB | Terry | 31 min |
| May 3, 5:30 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Terry, Yoakum | 60 min |
| May 3, 5:37 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 38 min |
| May 3, 5:39 PM CDT | Special Weather Statement | LUB | Lubbock | 36 min |
| May 3, 6:10 PM CDT | Special Weather Statement | LUB | Crosby | 35 min |
| May 3, 6:12 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 33 min |
| May 3, 6:23 PM CDT | Special Weather Statement | LUB | Garza | 37 min |
| May 3, 6:26 PM CDT | Special Weather Statement | LUB | Garza | 34 min |
| May 3, 6:31 PM CDT | Special Weather Statement | LUB | Terry | 29 min |
| May 3, 6:36 PM CDT | Special Weather Statement | LUB | Kent | 24 min |
| May 3, 6:44 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 46 min |
| May 3, 6:53 PM CDT | Special Weather Statement | LUB | Garza, Lynn | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.